Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 25, 2021Williamsburg County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jun 25, 2021, 5:33 PM EDT for Williamsburg County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 5:33 PM EDT (21:33 UTC)
Expired
Jun 25, 2021, 6:00 PM EDT
In force
27 min
Issued by
NWS Wilmington, NC

County Williamsburg County, SC

The radar

The Columbia radar (KCAE), 116 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS82 KILM 252133
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
533 PM EDT Fri Jun 25 2021
 
SCZ039-252200-
Williamsburg SC-
533 PM EDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL WILLIAMSBURG COUNTY
UNTIL 600 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm over
Salters, or 7 miles southwest of Kingstree, moving northeast at 15
mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Kingstree, Salters, Gourdin, Lane, Greeleyville and Williamsburg
Regional Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3363 8003 3370 7999 3372 7998 3366 7972
      3344 7988 3345 7989 3345 7991 3348 7993
      3348 7994 3350 7997 3350 7999 3351 8000
      3349 8000 3351 8001 3350 8002 3351 8002
      3350 8005
TIME...MOT...LOC 2133Z 214DEG 11KT 3359 7989 

$$

IGB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 25, 4:00 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 25, 4:00 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
400 PM EDT Fri Jun 25 2021

.SYNOPSIS...
A weak front has come onshore, producing scattered showers and
storms for the area. This trend will continue through most of
the weekend, before mostly dry conditions come in Sunday and
Monday. After that, rain and thunderstorm chances increase
everyday next week, as a typical summertime pattern starts to
settle in.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Progressing warm front across the region will bring scattered
showers and possibly a thunderstorm or two for the remainder of the
day into the evening. Dew points will increase for a return to more
humidity across the region, although with the cloud cover associated
with the front afternoon temperatures today will remain below
average in the low to mid 80s.  An low to mid level local trough
base and a local vort max within a broader area of high pressure
will bring chances for showers and thunderstorms Saturday into
Saturday night. High temperatures Saturday will return closer to
normal into the mid to upper 80s, which is closer but still shy of
average values for late June.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Surface high pressure well offshore extends west into the mid-
Atlantic states and parts of the Southeast. Meanwhile, an upper
ridge over the mid-Atlantic slowly traverses east towards the ocean.
Though there is plenty of deep easterly flow, moisture is lacking
quite a bit here, particularly for Sunday, with precipitable water
values hanging below 1.5". Could be enough low-level moisture for
some fair weather cumulus and perhaps some very isolated, very light
sprinkles, but don't even give that much stock in that idea.
Moisture builds in a little bit more by Monday, increasing the
shower and thunderstorm chances, but not by much. Most should stay
dry. Highs near 90 inland with mid 80s expected at the coast. Lows
in the lower 70s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Upper ridge slowly pushes offshore, while the Bermuda high
slides a little closer to the eastern CONUS. Precipitable water
values continue to increase, and the seabreeze moving inland
brings a chance of showers and storms for the interior counties
by Tuesday afternoon and evening. Pattern starts to change by
Wednesday, as two upper lows come into play...one from the
Gulf, and another from the Atlantic. Forecast guidance still
doesn't have much consistency in the Gulf low as it sneaks into
the Southeast. On the other hand, guidance shows the Atlantic
low moving closer to the Carolinas before maneuvering its way
up the eastern seaboard. Rain and thunderstorm chances increase
everyday as a result, especially during the afternoon with peak
heating. Temperatures continue to remain consistent, with highs
near 90 and lows in the lower 70s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MVFR continues as the warm front continues an inland push and deep-
layer moisture follows in pursuit. May see showers along the
immediate coast from CRE northward, but these showers are
dissipating fast above the stabilizing waters. Line of convective
showers will continue inland this afternoon and is likely to bring
brief VIS restrictions to the inland terminals. MVFR should improve
to VFR later this afternoon into early evening with MVFR/IFR stratus
inland tomorrow morning with coastal locations being spared by the
onshore flow. Given the tropical air mass, MVFR restrictions today
and overnight could occur outside periodically, but expect these to
be brief and intermittent.

Extended Outlook...Generally VFR during the daylight hours with
early morning MVFR/IFR chances. Showers and thunderstorms possible
tomorrow through Sunday with periodic (but brief) restrictions.

&&

.MARINE...
Through Saturday Night...Seas over the next 36 hours will
range between the 2 to 4 foot range with energy from the ENE around
6 seconds, the SE around 6 seconds, and distant swell energy from
the SE around 12 seconds. Winds will mainly be out of the ESE
between 10 and 15 kts with minimal gusts. Showers and thunderstorms
are possible over the waters through Saturday evening with a
disturbance aloft, and local waves and winds higher in any
storms. Moderate risk for rip currents continues at area beaches
through Saturday and coastal flooding is also possible for the North
Carolina coast and inland New Hanover county  with the recent full
moon, and local high tides could be higher than normal.

Sunday through Wednesday...ESE winds at 10-15kts continue
through most of the extended marine forecast period, though the
direction becomes more SSE by Wednesday morning. Seas at the
beaches remain consistent at 2-3ft. Seas 2-3ft out 20nm from
the coast through Sunday afternoon will increase to 3-4ft
through Tuesday morning, before relaxing slightly to 3ft.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
     NCZ106-108.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Saturday for NCZ107.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...MCK
SHORT TERM...IGB
LONG TERM...IGB
AVIATION...21
MARINE...MCK/IGB
Hazardous weather outlook, Jun 25, 3:23 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
323 PM EDT Fri Jun 25 2021

AMZ250-252-254-256-NCZ087-096-099-105-109-110-SCZ017-023-024-032-033-
039-055-058-059-261930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
323 PM EDT Fri Jun 25 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-261930-
Inland New Hanover-
323 PM EDT Fri Jun 25 2021

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SATURDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding may occur along the Cape Fear River affecting
downtown Wilmington during high tide Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-261930-
Coastal Pender-Coastal New Hanover-
323 PM EDT Fri Jun 25 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding may occur along the beaches during high tide
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-261930-
Coastal Horry-Coastal Georgetown-
323 PM EDT Fri Jun 25 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 25, 4:41 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wilmington NC
441 PM EDT Fri Jun 25 2021

SCZ039-252115-
Williamsburg SC-
441 PM EDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WILLIAMSBURG COUNTY
UNTIL 515 PM EDT...

At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hebron, or near Kingstree. This storm was nearly stationary.

Pea size hail will be possible with this storm.

Locations impacted include...
Kingstree, Cades and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3372 7998 3377 8000 3381 7994 3382 7991
      3388 7988 3388 7986 3389 7986 3388 7983
      3384 7980 3384 7975 3382 7973 3381 7970
      3365 7984 3369 8000
TIME...MOT...LOC 2041Z 122DEG 3KT 3376 7987

IGB
Special weather statement, Jun 25, 4:59 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington NC
459 PM EDT Fri Jun 25 2021

SCZ039-252130-
Williamsburg SC-
459 PM EDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WILLIAMSBURG COUNTY
UNTIL 530 PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gourdin, or 10 miles southwest of Kingstree, moving northeast at 15
mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Kingstree, Salters, Gourdin, Lane, Greeleyville and Williamsburg
Regional Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3369 7998 3364 7971 3343 7987 3344 7987
      3345 7989 3345 7991 3348 7993 3348 7994
      3350 7996 3350 7999 3351 8000 3350 8000
      3350 8001 3352 8005
TIME...MOT...LOC 2058Z 214DEG 11KT 3355 7991

IGB
Special weather statement, Jun 25, 5:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
533 PM EDT Fri Jun 25 2021

SCZ039-252200-
Williamsburg SC-
533 PM EDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL WILLIAMSBURG COUNTY
UNTIL 600 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm over
Salters, or 7 miles southwest of Kingstree, moving northeast at 15
mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Kingstree, Salters, Gourdin, Lane, Greeleyville and Williamsburg
Regional Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3363 8003 3370 7999 3372 7998 3366 7972
      3344 7988 3345 7989 3345 7991 3348 7993
      3348 7994 3350 7997 3350 7999 3351 8000
      3349 8000 3351 8001 3350 8002 3351 8002
      3350 8005
TIME...MOT...LOC 2133Z 214DEG 11KT 3359 7989

IGB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:28 PM EDTCoastal Flood AdvisoryILMNew Hanover, Pender13 hr
Jun 25, 4:41 PM EDTSpecial Weather StatementILMWilliamsburg34 min
Jun 25, 4:59 PM EDTSpecial Weather StatementILMWilliamsburg31 min
Jun 25, 6:01 PM EDTAreal Flood AdvisoryILMWilliamsburg119 min
Jun 25, 6:29 PM EDTAreal Flood AdvisoryILMFlorence2 hr

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.